MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 5.5MM FULL RADIUS PLATINUM SERIES; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 5.5MM FULL RADIUS PLATINUM SERIES; SAW, POWERED, AND ACCESSORIES
Catalog Number 72203522
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during a knee scope surgery, the shaver was shooting debris into the knee.All particles were removed from patient.A backup device was available to complete the procedure successfully.Delay or patient injuries were not reported.
 
Additional Manufacturer Narrative
One used 5.5mm full radius platinum series blade was returned for evaluation.Visual assessment of the blade confirmed the reported complaint.Plating appears to have flaked off of the tip of the inner blade.The edgeform teeth also show some slight abrasion.There is significant cracking were the outer blade interfaces with the adapter body.Functional inspection was performed and the inner blade rotated freely within the outer blade, no friction was felt in the unloaded condition.The condition of the blade indicates it was subjected to excessive side-loading during use.¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.There are no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The manufacturer has become aware that the mdr is a duplicate of the mdr 1219602-2019-00438.An amend on this regard has been submitted to health canada as well.

Brand Name
5.5MM FULL RADIUS PLATINUM SERIES
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8714904
Report Number1219602-2019-00730
Device Sequence Number1685584
Product Code HAB
UDI-Device Identifier00885554027853
UDI-Public00885554027853
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Catalogue Number72203522
Device Lot Number50770101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer07/22/2019
08/27/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date07/23/2019
09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1